| Model Number |
20-0950 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); Insufficient Information (4580)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 19 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
Event or Problem Description
Avanos medical inc.Received a single report that referenced eight different incidences, which were associated with separate units, involving different patients.This is the second of eight reports.Refer to 3011270181-2020-00030 for the first report.Refer to 3011270181-2020-00032 for the third report.Refer to 3011270181-2020-00033 for the fourth report.Refer to 3011270181-2020-00034 for the fifth report.Refer to 3011270181-2020-00035 for the sixth report.Refer to 3011270181-2020-00036 for the seventh report.Refer to 3011270181-2020-00037 for the eighth report.Per aacn ajcc jan 2020 publication "pneumothoraces prevented with use of electromagnetic device to place feeding tubes," a pulmonary placement was not recognized by cortrak operators at the time of ft [feeding tube] insertion.This resulted in delayed withdrawal of the feeding tube.Pulmonary placement was confirmed by radiographic imaging.Retrospective analysis indicated that pulmonary placement could have been identified on the basis of the cortrak insertion tracing in 4 fts.The empd [electromagnetic placement device] insertion tracings of 3 fts were described in the following ways: (1) undefinable position on insertion tracing because of patient anatomy, (2) unable to identify right-sided pulmonary placement, and (3) ft appeared to be placed in the stomach.One ft did not deviate from the midsagittal (vertical) axis until it was below the horizontal axis of the insertion tracing, and 3 ft insertion distances recorded at the ft exit site were 40 cm (right lung), 45 cm (right lung), and 60 cm (left lung).
Additional Manufacturer Narrative
All information reasonably known as of 20 may 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.